Jump to content

Men's Sexual Side Effects


Bonsai

Recommended Posts

  • 2 weeks later...
Just wondering if any guys are taking this, have you had any sexual problems on this drug? thanks

Not like other SSRI's, where ejaculation is either a "takes forever" or "never ever" sort of thing, but I've noticed my drive and interest is lower. I never know though whether to attribute that to the meds or to the depression itself.

Link to comment
Share on other sites

  • 2 months later...

I am waiting to wash the Paxil out of my system...that may take a month or so...and then I shall see the sexual side effect problem.  I am taking Wellbutrin which is supposedly good and Zyprexa which is probably bad. :hearts:

Swede

Link to comment
Share on other sites

  • 2 weeks later...

:hearts: What do you do when a drug (Cymbalta) is wrecking havoc on your relationship cause you can't "put out" in the bedroom, pushing them away from you,... and the sex drive is weak cause of it?

My doctor told me a few weeks ago (before this has gotten worse) I'm sorry Corey..unfortunately this all the part of it, I can't do anything for you about this. :bump:

Link to comment
Share on other sites

The doctor was , at least, honest with you.  I am beginning to feel that Cymbalta is much better than Paxil was in that respect.  You can try other meds but I think you may be on one of the better ones for low sexual side effects.  If I remember correctly, you are new to the drug.  I am too but I have 4 years of experience with Paxil and I gurantee that it is NOT the one for you.  Your problem may be one of a start-up side effect and it may diminish with time.  It is a tough wait at your age but that may be your only option except for going off the meds completely and that may not be a very good solution.

Swede

Link to comment
Share on other sites

I've been on Cymbalta a month now, Is that still like start-up?Like I would think there is something on the market to override drug induce sexual side effects since all other kinds of stuff is out there I'm on Wellbutrin SR too... and from what I read online it's suppose to counteract sexual side effects from the SSRIs and SSNRI... maybe I new doctor would help me better.

Link to comment
Share on other sites

My doc gave me wellbutrin to TRY to overcome the sexual side effects of paxil...it didn't really work.  Things seem to be much better with Cymbalta.  I don't think that changing docs would do a whole lot for you...it is just a sad fact that these drugs do cause the se's that they do.  You can try another doc or perhaps someone else within the practice if you wish.  My doc even gave me Viagra a long time ago and has recently given me Levitra.  You could try those too.

Swede

Link to comment
Share on other sites

Yes, viagra, levitra, and cialis are designed to give you what they call a quality erection.  Now whether or not you can get more than one orgasm is something I can't comment on.  Ask the doc next time...they have heard it all boefore so don't be embarrased.

Swede

Link to comment
Share on other sites

  • 2 weeks later...

After about a month of going crazy my sex drive came back full force. what's weird the only thing I really did the last few weeks is stop Depakote ER, maybe it was helping to inhibit my drive; however, I'm on wellbutrin Sr @ 300mg and that's said to allievate sexual side effects of other antidepressants and that could have finally started to work for that... I'm gald I hung in there though...

Link to comment
Share on other sites

  • 2 years later...

I'm having trouble with this as well now. I'm on day six and I can get an erection, and even ejecatulte, but I don't orgasm at all. It just kind of comes out and thats the end of that. Will this eventully go away? I'm also sleeping like crazy probably becuse of cymbalta but I feel really relaxed already.

Link to comment
Share on other sites

I'm having trouble with this as well now. I'm on day six and I can get an erection, and even ejecatulte, but I don't orgasm at all. It just kind of comes out and thats the end of that. Will this eventully go away? I'm also sleeping like crazy probably becuse of cymbalta but I feel really relaxed already.

HolyGhost,

When you begin antidepressant therapy, the side effects come first. For me, the first two weeks were the worst. All kinds of strange things happened to my body. But then the side effects began to fade, as the antidepressant effects built up. For me, at 8 weeks, the side effects were gone, and the positive benefits were at full strength. How you feel at day 6 is no indication of how you will feel at day 56.

Link to comment
Share on other sites

Holy Ghost,

The loss of feeling during an orgasm is very common. My general practioner told me they prescribe Cymbalta and other SSRIs for guys that have premature ejaculation.

I've tried Prozac, Zoloft and Cmbalta for long periods of time. All three eventually removed my ability to feel an orgasm. Search the internet and you will find that this is very common for SSRIs.

The reality seems to be that this is a fairly common situation. I actually had a pdoc tell me that he had never heard of that before. I'm sure he wanted me to stay on the drug for my benefit. The billion dollar question is, can you find another drug to take the place of the SSRI? If not, what is more important.

OCDRUnner

Link to comment
Share on other sites

Well I feel like I'm posting TMI however:

Im on about a month and a half into cymbalta @ 60mg a day.

To be honest, I've had some form of ED before I got treated for my depression to begin with so Blah.

Anyway, perhaps I'm just lucky? o.O But I seem *** just as easily as I normally would, and to add to that, sometimes even a second time right after oi, ((sorta like an initial thing happening, then the nice feelings.... then a secondary thing happening right after that))

Link to comment
Share on other sites

  • 3 months later...

I was on Zoloft for years and it took forever to finish (was a blessing up to a point).

On Cybalta the time is reduced but the intensity almost hurts when I ejaculate. It is kinda odd but seems to be getting better. I am on 60mg for 2 months

Link to comment
Share on other sites

A year ago, I took Cymbalta for only 1 month, and still today suffer from the same sexual (and other) side effects I did while I was on the drug! I have done some research and it appears I am suffering from a bad case of PSSD (post SSRI/SNRI sexual dysfunction). Without getting too graphic, the problems included low desire/libido, anesthesia in a certain area and arousal difficulty, with some orgasm problems as well. None of these symptoms were present prior to taking Cymbalta, even with the depression. The other persisting side effect I am suffering from is emotional blunting--things don't bother me much, but at the same time, nothing really excites me. Before Cymbalta, I could feel much stronger emotions. I have tried Viagra and some herbal supplements with mild success, but the problem is these work on the plumbing (which most likely isn't a problem--I am only 30) and not the underlying problems with neurotransmitter functions in the brain.

Are there any pro-sexual supplements and/or other psychiatric medications that have actually helped mitigate or reverse the damage caused by these types of medications?

I had a similar problem with PSSD from Paxil several years ago and it took me 2-3 years to regain full sexual functionality again. I hope I don't have to wait that long again after just 1 month on Cymbalta. This is a VERY frustrating problem--any help, advice or support would be welcome.

Link to comment
Share on other sites

Hi, 2nd post, bit rambling - apologies for that.

Sexual side effects - delayed climax is about the limit - no loss of libido unfortunately (unfortunately because the cause of depression, or at least the trigger this time, was/is severe probs in my 25 year old marriage).

Still find my wife sooo attractive and sexy (yet strangely no other women at all, which is new!! lol) and am "physically enabled" to have sex as usual but takes forever (should be a good thing I guess) to "finish".

Cheers

Bill :hearts:

Link to comment
Share on other sites

Might be a comfort to newer people going on the drug, Citalopram make me twice as sexually active. Everyone noticed I mentioned sex in pretty much every conversation. I must have done every innuendo under the sun.

Contrast that to Effexor where I actually felt I was shrinking day by day. :hearts:

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...